Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 34, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 20, 2014, 4:10 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2014, 4:10 AM EDT (08:10 UTC)
- Expired
- Sep 20, 2014, 6:26 PM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
117 WHUS71 KCLE 200810 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 410 AM EDT SAT SEP 20 2014 LEZ148-149-201615- /O.NEW.KCLE.SC.Y.0034.140920T0810Z-140921T0100Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 410 AM EDT SAT SEP 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES TO INCREASE TO 2 TO 4 FEET TODAY. THE WINDS WILL DECREASE TO 10 TO 20 KNOTS TONIGHT AND THE WAVES WILL DECREASE ALSO. THE SMALL CRAFT ADVISORY IS IN EFFECT MAINLY FOR STRONG WINDS WHICH WILL BE HAZARDOUS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ KIELTYKA
3 follow-up statements
037 WHUS71 KCLE 201346 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 946 AM EDT SAT SEP 20 2014 LEZ148-149-202200- /O.CON.KCLE.SC.Y.0034.000000T0000Z-140921T0100Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 946 AM EDT SAT SEP 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES OF 2 TO 4 FEET TODAY. THE WINDS WILL DECREASE TO 10 TO 20 KNOTS TONIGHT AND THE WAVES WILL DECREASE ALSO. THE SMALL CRAFT ADVISORY IS IN EFFECT MAINLY FOR STRONG WINDS WHICH WILL BE HAZARDOUS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
021 WHUS71 KCLE 201952 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 PM EDT SAT SEP 20 2014 LEZ148-149-210100- /O.CON.KCLE.SC.Y.0034.000000T0000Z-140921T0100Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 352 PM EDT SAT SEP 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTH WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES OF 2 TO 4 FEET INTO THIS EVENING. THE WINDS WILL DECREASE TO 10 TO 20 KNOTS TONIGHT AND THE WAVES WILL DECREASE ALSO. THE SMALL CRAFT ADVISORY IS IN EFFECT MAINLY FOR STRONG WINDS WHICH WILL BE HAZARDOUS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
054 WHUS71 KCLE 202226 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 626 PM EDT SAT SEP 20 2014 LEZ148-149-202330- /O.CAN.KCLE.SC.Y.0034.000000T0000Z-140921T0100Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 626 PM EDT SAT SEP 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE STAYING BELOW SMALL CRAFT ADVISORY CRITERIA SO THE ADVISORY HAS BEEN CANCELLED. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP LATER ON SUNDAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 2:01 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 20, 2:01 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 201 AM EDT SAT SEP 20 2014 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH SATURDAY. A COLD FRONT WILL MOVE ACROSS THE GREAT LAKES REGION ON SUNDAY. HIGH PRESSURE WILL BUILD OVER THE AREA FOR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HIGH PRESSURE SHOULD REMAIN IN CONTROL OF THE WEATHER OVERNIGHT. A SHORT WAVE TO THE SOUTHEAST OF THE AREA WILL PUSH NORTH INTO CENTRAL PENNSYLVANIA OVERNIGHT. THIS WILL CREATE AN INCREASE IN LOWER LEVEL MOISTURE AND POSSIBLY SOME CLOUDS OVER THE EASTERN AREAS TONIGHT BUT NO PRECIPITATION IS FORECAST. OTHERWISE...PATCHY CIRRUS WILL CONTINUE TO DROP SE INTO THE AREA. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... THE APPROACHING COLD FRONT SATURDAY NIGHT INTO SUNDAY IS THE FOCUS OF THE FORECAST. THE GFS AND NAM ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE PRECIPITATION AHEAD OF THE FRONT. BOTH MODELS KEEP THE PRECIPITATION OUT OF THE FORECAST AREA UNTIL AFT 18Z SAT. I WILL BRING A LOW CHC OF SHOWERS AND TSTMS INTO NW OH LATE SAT. I WILL KEEP THE REST OF THE AREA DRY. SATURDAY NIGHT/EARLY SUNDAY WILL BE THE BIG PUSH WITH THE PRECIPITATION AS THE FRONT MOVES CLOSER. MODEL CAPE VALUES ON 12Z RUN OF THE NAM ARE EXTREMELY HIGH FOR LATE SATURDAY NIGHT WITH VALUES ABOVE 1500. THE GFS IS MUCH LESS AGGRESSIVE WITH THE INSTABILITY. I AM LEANING MORE TOWARDS THE GFS SOLUTION BUT WILL KEEP A WATCHFUL EYE OUT. SPC HAS AREAS JUST TO THE WEST OF THE CLE CWA OUTLOOKED FOR SAT. A FEW STRONGER STORMS MAY CREEP INTO THE AREA SATURDAY NIGHT BUT I DO NOT THINK IT WILL BE WIDESPREAD. THE SURFACE COLD FRONT WILL MOVE EAST OF THE FORECAST AREA SUNDAY AFTERNOON. A VIGOROUS 5H SHORT WAVE WILL DIVE ACROSS THE AREA SUNDAY AFTERNOON WITH ANOTHER LESS VIGOROUS SHORT WAVE SUNDAY NIGHT. DEEP LEVEL MOISTURE DECREASES SUNDAY AFTERNOON AS COLD AIR ADVECTION AND DRIER AIR MOVE INTO THE REGION. I AM CONCERNED WITH THE STRENGTH OF THE LIFT FROM THESE SHORT WAVES AND THE POTENTIAL FOR SHOWERS IN THE AFTERNOON. I WILL BE SLOW TO MOVE THE PRECIPITATION OUT OF THE FORECAST AREA SUNDAY AND AGAIN SUNDAY NIGHT DUE TO THESE SHORT WAVES. I WILL HOLD ON TO A FEW SHOWERS SUNDAY NIGHT AND EARLY MONDAY MORNING OVER NE OH AND NW PA. I WILL BRING AN END TO THE PRECIPITATION BY MONDAY AFTERNOON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A WEAK COLD FRONT/WIND SHIFT WILL MOVE ACROSS THE REGION ON TUESDAY BUT IT APPEARS THAT IT WILL PASS THROUGH THE REGION DRY. VARIABLE AMOUNTS OF HIGH PRESSURE WILL THEN PERSIST THROUGH THE REMAINDER OF THE WEEK WITH WARMER TEMPERATURES UNDER AN INCREASING UPPER LEVEL RIDGE. AFTER A COOL DAY ON TUESDAY HIGHS WILL RECOVER BACK INTO THE LOWER TO MIDDLE 70S FOR THURSDAY INTO FRIDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR THROUGH LATE AFTERNOON. A WARM FRONT WILL CROSS THE AREA THROUGH DAYBREAK WITH MAINLY CIRRUS. THE PRESSURE GRADIENT WILL BE INCREASING TODAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH SATURDAY NIGHT. WITH THE WINDS SLOWLY INCREASING OVERNIGHT NOT FORECASTING FOG AT THE TAF SITES BECAUSE OF THE WIND...HOWEVER...PATCHY 5SM BR IS EXPECTED ELSEWHERE THROUGH 9 AM. THE MODELS ARE ALL OVER THE PLACE IN ITS LOCATION OF LOW LEVEL MOISTURE. SOME BROKEN VFR CEILINGS NEAR 4500 FEET COULD DEVELOP BY EARLY AFTERNOON ESPECIALLY OVER NE OH AND NW PA. CONFIDENCE IS MARGINAL THE BEST CHANCE FOR BROKEN CLOUDS WILL BE JUST AHEAD OF THE SHOWERS AND THUNDERSTORMS THAT WILL BE SPREADING IN FROM THE NW AFTER 7 PM. WINDS WILL BE GUSTY AHEAD OF THE COLD FRONT. .OUTLOOK...NON-VFR CONDITIONS IN SHOWERS AND THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY THEN NON-VFR CEILINGS LINGERING OVER NE OH/NW PA INTO MONDAY. && .MARINE... HIGH PRESSURE WILL MOVE OFF THE NEW ENGLAND COAST TONIGHT ALLOWING SOUTHEAST TO SOUTH WINDS TO DEVELOP OVERNIGHT. WINDS WILL INCREASE ON SATURDAY AS A COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES. THE SOUTHWESTERLY WINDS BY SATURDAY AFTERNOON MAY BE IN THE 15 TO 20 KNOT RANGE...ESPECIALLY IN THE OPEN WATERS. WAVES WILL BE LARGEST IN THE OPEN WATERS BUT WILL HAVE TO MONITOR THE NEARSHORE WATERS FROM ASHTABULA TO RIPLEY TO SEE IF WE CAN BUILD WAVES INTO THE 3 TO 5 FOOT RANGE. WINDS WILL LIKELY INCREASE SATURDAY EVENING AHEAD OF THE FRONT WITH A SMALL CRAFT ADVISORY LIKELY NEEDED EAST. AS THE COLD FRONT PASSES SUNDAY MORNING NORTHWEST WINDS WILL BE STRONG ENOUGH TO NEED A SMALL CRAFT FOR ALL LOCATIONS EAST OF THE ISLANDS. ALTHOUGH THE WESTERN BASIN MAY MEET CRITERIA BRIEFLY SUNDAY MORNING INTO THE AFTERNOON. HIGH PRESSURE WILL RETURNS SUNDAY NIGHT AND WILL PERSIST INTO MONDAY NIGHT. THERE MAY BE A WEAK COLD FRONT/WIND SHIFT THAT SAGS ACROSS THE LAKE ON TUESDAY BUT IT WILL LIKELY BE DRY. HIGH PRESSURE WILL FOLLOW THE WEAK FRONT FROM ONTARIO AND PERSIST THROUGH THE REMAINDER OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...ADAMS/GARNET SHORT TERM...GARNET LONG TERM...MULLEN AVIATION...KIELTYKA MARINE...MULLEN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:09 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 66 min |
| Sep 20, 7:35 PM EDT | Special Marine Warning | CLE | 85 min |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.